Discussions that mention serzone

Addiction & Recovery board


Hello,

I just wanted to say thanks for the kind words that some of you have given me, both recently and in the past. It has been a while since I posted and unfortunately there have been several bad times since then although I am not using everyday - or even close to it - like I was a couple years ago. (And sorry to Hi-jack this thread, but I thought starting a new one just to say thanks and quickly update my story would have been kind of selfish because there are more of you on here who don't know me than do I'm sure.)

Although I have kept up with reading the posts on a pretty much every other day basis, I can't help but thank Michelle (John 3:16) for the support she used to give me, I know she has had her troubles recently to and I just hope she can hang in there. What is wierd is that I am not religious, and while I certainly don't have a problem with those who are, Michelle always seemed to see that I was approching my problem in a different way than her and never responded with any comments about her faith, she just gave me honest support and wished me well. With a screen name like hers, that's the last thing I would've expected and I will always respect and truly admire her for that. With that said, if ANY religion can help you through and hopefully out of addiction, that is truly wonderful. I just don't happen to be one of those people - Stay strong Michelle. You helped me and I think about your struggles often.

There are so many other people that used to come here, but no longer seem to post, that have helped me out and while I can't mention them all by name, I just want to say thank you. Yinsky and I share almost completely different opinions on Benzos, and while I have learned to respect that opinion while still disagreeing with much of it - it has, in turn, taught me great tolerance of others and their opinions and experiences on this board. Thank you very much for that. That has helped in my daily life beyond a computer keyboard as well.

I wish luck to all of you and while, again, I am still struggling - mostly with pillls (opiates), because they are the easiest to get my hands on, I find myself giving into those urges one every two months or so (a 20-30 pill perscription only) instead of taking over 200 pills (hyros, oxys, and oc's) a week for almost 2 years or being on H for a short but intense time like I did before I stared seeing a Psyche again, a 1 on 1 drug counseler again and going to meetings (not as much as I should but trying to get in 3-4x's a month). I just hope that it will continue to get easier.

I read a book by Dr. Drew Pinsky called 'Cracked', that helped me tremendously before I had the guts to go to meetings. I'm a 6 ft tall 29 yr old 195 lbs guy who lifts weights almost obsessively (though it's kind of funny that I've never dne and am scared to death of steroids because I'm too frightened of back acne, testicle shrinkage and hair loss, but at one point I had no problem killing my liver on a daily basis with toxic amounts of Tylenol and injecting myself with God knows what at others - so, well...I guess that's not really that funny, but ....well yes it is - I've never been truly rational, then again by staying away from roids and other Bodybuiling popular drugs like Nubain which is similar to H - I have several less problems to worry about). Anyway I physically look like I shouldn't be intimidated by anything - but in reality I am the shyest guy (and very easilt intimidated) that I know. My 'Social Anxiety Disorder' - the official name for it I'm told - started as a scrawny kid, like many boys, who had to face insults, humiliation, and getting my *** kicked on a weekly basis. When your mind is still developing in those times (ages 6-14 or so), those experiences have profound effects on your mental stae as you get older. Anyway, that is what made me so utterly shy today - and everything from Paxil to Serzone to Lexapro, Zoloft, Prozac - every anti depp. including combos that are available, just didn't work for me. And I started trying them w/ my psyche's supervision, at 22.

I hope one comes out that does but the book I spoke of - and maybe for others it is their religion or faith, or support from friends and family, which I lack in many respects (not the support just the existance), or maybe it's something - anything else - for some reason, and i'm sure there are many others out there - which chronicled the lives of several addicts during their stay at an inpatient detox center in Pasadena that he helps run, gave me the a real true realization I was not alone and this thing can be beat - even though it takes months, years, sometimes lifetimes. But it can. I still have to re-read it from time to time to keep that understanding fresh in my mind, but - and I hate giving advice - cause I'm no doctor and am or have been in much of the same position as all of you - try and find some inspiration or help to get to meetings. They are scary as hell in the beginning, but after the first it gets easier, and this is just a prediction, your life as an addict will begin to get easier to.

And there are a lot of meetings out there to choose from - I'm in Hell (Phoenix, 105 yesterday) - so you can always try others if they are available and the people just don't seem accepting at certain ones - that does happen unfortunately. But I lucked out with my first group and it has made all the difference in the world.

Just meetings or therapy will not make you stop overnight - cause most of us didn't start overnight. But it has made such a tremendous difference in my life - and most importantly HEALTH - that I just felt the need to share a little of what has been going on with me the last several months. Thanks for your kind words and please take this thread back, I certainly didn't mean to impose this much.
Again, thanks to you all and I'm sure I still be around probably lurking.

Ohh and sorry about messing up Ashton's gender in my other post - I just assumed and, well, you know asuming does. My apologies.

grey

P.S. I know it has been a while and I never much agreed with the way he spoke of his addiction on this board but hearing about the loss of 'Happy Father' - I'm not exactly sure what happened - was terrible. I don't know what else to say except that I hope his family gets through this, he is in a better place, and his demons - that many of us know all too well - have left him completely and he is in true peace.
[QUOTE=mise ata ann]Howard
Just wanted to encourage you. I took 8 months to come off 2 mg ativan (20 mg valium). I believe Ashton too to be the authorative word on the subject. I understand that Jennita had prolonged symptoms post withdrawal? Well - after I took my final .5mg of valium - I did take a while longer to feel "up and running". The 3 months as stated by Ashton is prob about right I guess. My worst symptoms post taper were insomnia & lethargy -took 3 - 6 months for them to work themselves out. But, Howard, I think you really hit a chord when you talked of benzo withdrawal compared to say drink/opiates. People seem to do withdrawal time and time again with drink and with opiates? But I dont know of anyone (altho there must be some) who ever did more than one benzo taper. It is sooooooooo long and arduous that it would really take some forgetting? I cannot imagine (touch wood!) myself ever again being there. But, in here, time and time again you hear people talking of tapering off opiates again. It doesnt seem to matter how much you try to explain and warn about benzos - people have closed ears. Having talked at length about benzos and taking as prescribed as medication by the doctor and becoming addicted thro no fault of our own and certainly not by abusing - a poster above yet again says that he has never abused benzos! Its like talking to a brick wall!
Jennita and Howard - well done you two. Are we the only 3 in the world to successfully taper benzos?
Rosie - I know you are trying to slowly come off your K - take care and persevere and listen to Howard. (and Jennita) He is living the "hell" I have so often (obviously unsuccessfully) tried to warn of. But Rosie - maybe you are already there. Hope so and look forward to hearing how you are!
Love
Mise

Hi! Yeh, I had the protracted version of withdrawal. Even at over 3 years off, I still have some sleep difficulties and those countless vivid dreams(the sign the brain is still healing) still rage on but now I do get enough sleep to feel like a human again, thank goodness but it did take 2 years off pills to finally get to that point.

I think it was mainly because I was a complainer at the doctor's office. I wouldn't just sit and say all is ok when all wasn't ok; so they did alot of drug-switching, although most of them were different benzos. My list of drugs included restorial, ativan, klonopin,Ambien, Sonata, Serzone(around 5 wks) all within 8 months. I'd be on one, them another. I even took Paxil for 2 days but I threw up too much. The Serzone caused the same thing after a few weeks so I had to stop that one. I'm not one to throw up alot even when having a virus, so it was quite unusual. The one I took the longest was Ativan.

So I do attribute the drug switching and then a fairly short taper off the last one, Ativan, to my protracted withdrawals....if only I had even heard of Ashton back then!!! I didn't know; the only thing I did know was I had to take at least a few weeks to avoid seizures from cold turkey. I tapered without telling my doctor, who was all ready to keep me on ATivan for life, despite the fact it had literally stopped working.....I could swallow a 2 mg. Ativan pill and still be bright awake all night. He said I wasn't addicted! Well, tolerance is a sure sign of that....he had to know or really be sucked up into the whole abuse-in-order-to-become-addicted thing....durrrrrr.